Alert archive / Massachusetts / Small Craft Advisories in 2009

Small Craft Advisory 113, NWS Boston/Norton, MA

November 7, 2009

NWS Boston/Norton, MA issued this small craft advisory at Nov 7, 2009, 2:41 PM EST. It took effect at Nov 7, 2009, 8:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2009, 2:41 PM EST (19:41 UTC)
In effect from
Nov 7, 2009, 8:00 PM EST
Expired
Nov 8, 2009, 4:08 AM EST
In force
8 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

857 
WHUS71 KBOX 071941
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
241 PM EST SAT NOV 7 2009

ANZ232>235-237-250-251-254>256-080345-
/O.NEW.KBOX.SC.Y.0113.091108T0100Z-091108T1000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
241 PM EST SAT NOV 7 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EST
SUNDAY. 

SOUTHWEST WINDS WILL INCREASE TONIGHT WITH A PERIOD OF GUSTS TO 25
KNOTS EXPECTED. THE WINDS WILL SHIFT TO THE WEST SUNDAY MORNING.THEN
DIMINISH.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
855 
WHUS71 KBOX 080221
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
921 PM EST SAT NOV 7 2009

ANZ232>235-237-250-251-254>256-081000-
/O.CON.KBOX.SC.Y.0113.000000T0000Z-091108T1000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
921 PM EST SAT NOV 7 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

SOUTHWEST WINDS WILL AVERAGE 10 TO 15 KT WITH GUSTS TO 25 KNOTS
EXPECTED. THE WINDS WILL SHIFT TO THE WEST SUNDAY MORNING AND THEN
DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
844 
WHUS71 KBOX 080908
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
408 AM EST SUN NOV 8 2009

ANZ235-250-254>256-081700-
/O.CAN.KBOX.SC.Y.0113.000000T0000Z-091108T1000Z/
/O.NEW.KBOX.SW.Y.0045.091108T0908Z-091108T1700Z/
RHODE ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
408 AM EST SUN NOV 8 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL NOON
EST TODAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL NOON EST
TODAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

SW WINDS WILL CONTINUE TO DIMINISH THIS MORNING. LEFTOVER 5 FOOT
SEAS WILL REMAIN ACROSS THE OUTER WATERS THIS MORNING. SEAS WILL 
SUBSIDE BY NOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ232>234-237-251-081015-
/O.CAN.KBOX.SC.Y.0113.000000T0000Z-091108T1000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
408 AM EST SUN NOV 8 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SW WINDS WILL CONTINUE TO DIMINISH THIS MORNING.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Nov 7, 2:32 PM EST, 9 minutes earlier.

Area forecast discussion, Nov 7, 2:32 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
232 PM EST SAT NOV 7 2009

.SYNOPSIS...
HIGH PRESSURE SOUTH OF NEW ENGLAND WILL BRING MILD AND DRY
CONDITIONS THROUGH EARLY NEXT WEEK. A COLD FRONT WILL MOVE ACROSS
SOUTHERN NEW ENGLAND DURING MIDWEEK...INTRODUCING COLDER WEATHER AND
THE CHANCE OF PRECIPITATION. A COASTAL LOW MAY FORM ALONG THIS COLD
FRONT...POSSIBLY YIELDING MORE SIGNIFICANT PRECIPITATION MID TO LATE
NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
NORTHERN STREAM SHORTWAVE TRACKING EAST ACROSS SE CANADA WILL SEND A
WEAK FRONT THROUGH SNE LATE TONIGHT.  MOISTURE IS LIMITED SO THIS
WILL BE A DRY FROPA WITH MAIN EFFECT TO BRING A PERIOD OF MID
CLOUDS OVERNIGHT.  MAV TEMPS ACCEPTED...WITH TEMPS MOSTLY IN THE 30S
AWAY FROM THE IMMEDIATE COAST.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
SNE WILL BE ON THE NORTHERN PERIPHERY OF BUILDING SE US MID LEVEL
RIDGE SUNDAY AND SUNDAY NIGHT WITH SFC HIGH PRES IN CONTROL.  IT
WILL BE A BEAUTIFUL DAY SUNDAY WITH MOSUNNY SKIES...GENERALLY LIGHT
WINDS AND TEMPS WELL ABOVE NORMAL.  USED A MAV/MET BLEND WHICH
BRINGS TEMPS INTO THE LOW TO MID 60S.

CLEAR WITH LIGHT WINDS SUNDAY NIGHT WITH HIGH PRES OVERHEAD.  TEMPS
WERE A MAV/MET BLEND.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
FAIRLY QUIET FORECAST THROUGH MONDAY NIGHT WITH HIGH PRESSURE THE
MAIN WEATHER FEATURE.

PROBLEMS START TO ARISE AMONGST THE 00Z MODELS WITH THEIR HANDLING OF
A COLD FRONT TUESDAY INTO WEDNESDAY. 00Z GFS IS THE FASTEST
SOLUTION...WITH THE ECMWF AND GGEM SLIGHTLY SLOWER.  THE CONSENSUS
SOLUTION HAS THIS COLD FRONT CROSSING SOUTHERN NEW ENGLAND TUESDAY
NIGHT...THEN MOVING OFFSHORE WEDNESDAY MORNING. SINCE THIS IS CLOSE
TO PREVIOUS FORECAST TIMING...WILL STAY THE COURSE. THE REMNANTS OF
IDA MAY BE A FACTOR AHEAD OF THIS COLD FRONT...BUT GIVEN THE TIMING
DIFFERENCES WOULD PREFER TO KEEP THE FORECAST CONSERVATIVE FOR NOW.

LARGER DIFFERENCES ARISE IN THE SOLUTIONS FOR THE MID LEVEL FLOW
THURSDAY INTO FRIDAY...WITH BETTER AGREEMENT AT THE SURFACE. FOR NOW
WILL HOLD ONTO THE IDEA OF A DRY FORECAST WITH HIGH PRESSURE ACROSS
THE MID ATLANTIC...BUT THE TIMING OF THE NEXT WEATHER SYSTEM COULD
CHANGE THIS FORECAST OVER THE NEXT FEW DAYS.

TEMPERATURES EXPECTED TO START NEAR TO ABOVE NORMAL EARLY NEXT
WEEK...THEN RETURN TO MORE SEASONABLE LEVELS TOWARD NEXT WEEKEND.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
TONIGHT...VFR.  A BRIEF PERIOD OF BKN MID CLOUDS POSSIBLE IN THE
INTERIOR.  LOW PROB OF PATCHY LATE NIGHT IFR FOG CT VLY.  LOW PROB
LLWS COASTAL TERMINALS AS 35-40 KT LLJ DEVELOPS AHEAD OF THE COLD
FRONT.

SUNDAY AND SUNDAY NIGHT...VFR WITH MOSTLY CLEAR SKIES.

OUTLOOK /MONDAY THROUGH WEDNESDAY/...

VFR THROUGH THROUGH MON NIGHT...EXCEPT ISOLATED IFR IN VALLEY FOG
DURING THE EARLY MORNING HOURS EACH NIGHT. CONDITIONS MAY LOWER TO
MVFR TUESDAY AHEAD OF A COLD FRONT. THERE IS A CHANCE OF A COASTAL
LOW DEVELOPING WED...WHICH COULD PRODUCE WIDESPREAD MVFR TO IFR
CONDITIONS.

&&

.MARINE...
TONIGHT...WE ISSUED SCA FOR MOST WATERS EXCEPT BOS
HARBOR...NARRAGANSETT BAY AND CAPE COD BAY.  A PERIOD OF G25 KT
LIKELY AS 35-40 KT LLJ DEVELOPS ACROSS THE WATERS.  LOW LEVEL
INVERSION WILL PREVENT STRONGER WINDS FROM MIXING DOWN BUT SHOULD
SEE A FEW G25 KT.  WE TRIMMED WNAWAVE GUIDANCE DUE TO NORMAL HIGH
BIAS IN SW FLOW EVENTS.

SUNDAY...WINDS SHIFTING TO WEST AND DIMINISHING TO LESS THAN 15 KT.
LINGERING 5 FT SEAS POSSIBLE OVER OUTER SOUTHERN WATERS.

SUNDAY NIGHT...LIGHT WINDS AND SEAS AS HIGH PRES BUILDS OVER THE
WATERS.

OUTLOOK /MONDAY THROUGH WEDNESDAY/...

RELATIVELY TRANQUIL WEATHER ACROSS THE COASTAL WATERS MONDAY INTO
TUESDAY. SEAS MAY BUILD TUESDAY NIGHT AND WEDNESDAY AS THERE IS A
CHANCE FOR COASTAL LOW DEVELOPMENT. WINDS MAY INCREASE TO GALE FORCE
ON WED IF COASTAL LOW DEVELOPS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 5 AM EST SUNDAY
      FOR ANZ232>235-237-250-251-254>256.

&&

SYNOPSIS...KJC/BELK
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...BELK
AVIATION...KJC/BELK
MARINE...KJC/BELK
Hazardous weather outlook, Nov 7, 4:18 AM EST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
418 AM EST SAT NOV 7 2009

MAZ022-024-RIZ005>008-080930-
BARNSTABLE MA-NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
418 AM EST SAT NOV 7 2009

...FROST ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CAPE COD...NANTUCKET AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ002>021-023-026-NHZ011-012-015-RIZ001>004-080930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-DUKES MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-
418 AM EST SAT NOV 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...CAPE COD AND NANTUCKET...
SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-080930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
418 AM EST SAT NOV 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A POTENTIAL FOR NORTHERLY WINDS TO REACH GALE FORCE ACROSS THE
WATERS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 4:04 AM ESTSmall Craft AdvisoryBOX3 hr

Nearby

Small Craft Advisories in Massachusetts, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.